Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Scattering theory of close-coupling equations

Stelbovics, A.T. (1990) Scattering theory of close-coupling equations. Physical Review A - Atomic, Molecular, and Optical Physics, 41 (5). pp. 2536-2546.

PDF - Published Version
Download (687kB) | Preview
Link to Published Version:
*Subscription may be required


The scattering theory implied by the close-coupling equations is studied using a Lippmann-Schwinger formalism. The new results derived can be summarized as follows: An alternative form of the equations that ensures there are no spurious solutions in the scattering region can be constructed, and moreover there is an infinite number of such forms. The Neumann- (perturbation-) series expansion diverges in general for most energies for both the old and new forms. The Born limit nevertheless holds and can be recovered by appropriate rearrangement of the Neumann series. The original integral formulation may give convergent scattering amplitudes despite the lack of uniqueness of the solutions. The conditions under which this happens are examined.

Item Type: Journal Article
Murdoch Affiliation(s): School of Mathematical and Physical Sciences
Publisher: The American Physical Society
Copyright: © 1990 The American Physical Society.
Item Control Page Item Control Page


Downloads per month over past year